+80 Day “Wasting Away” – Steroid Myopathy

Yes, I am feeding him! Yes, you are right, he has gotten skinny!!! One big factor contributing to his thinness is the long-term use of steroids he has been taking. High doses and long-term use of steroids can cause damage to the muscle fibers.  The muscles in the arms, legs and pelvis- Wayne’s butt, are most commonly affected, and then spreads to the neck and down the back.  The muscles begin to atrophy (shrink). The muscle weakness starts in the upper part of the muscle and spreads to the lower part of the muscle.  This condition is called steroid myopathy.  Believe me, he will be working like crazy to get back muscle; can you just imagine if it got out that I beat him in an arm wrestling match!

4 thoughts on “+80 Day “Wasting Away” – Steroid Myopathy

  1. We think of you two almost everyday and read the blog. Our prayers go out to you and Wayne. You both are very strong. Keep going Wayne, can’t wait until your back and well again.

    God bless.

    • For sure Jacque is your prayers and great friends that are keeping him strong. We will be delighted when we can be sharing time again.

  2. A+ blood, A+ gas passing, A+ arm wrestler wife shoving in the food. Sounds to me like an A+ graduation day is soon at hand Wayne. Thinking of you both every day !

  3. A+ friends make it all possible We have been thinking of you and hoping that you are staying warm. We are staying warm thinking of next summer when we can all sit together for a meal and some good laughs. Love you guys.

Leave a Reply

Your email address will not be published. Required fields are marked *